MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Constipation (3274)
Date of Event 02/07/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As alleged, post implant of a ventralex mesh using permasorb fixation in 2012 the patient has experienced adverse symptoms including pain and constipation.Based on the information provided, no conclusions can be made as to the degree to which the implant may be causing or contributing the patient¿s reported ongoing symptoms.A review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this lot of 190 units.Note, the date of event (07-feb-2012) is considered to be a best estimate.This mdr represents the ventralex mesh.An additional mdr was submitted to represent the permasorb fixation device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, the patient presented with localized dehiscence at the umbilical ring, extending above and below the umbilicus thereby underwent umbilical hernia repair with implant of ventralex mesh using permasorb fixation device on (b)(6) 2012.It was reported that the postoperative course is uneventful, and the patient was discharged.Per information reported post implant the patient had abdominal cramps with deformation, pain after meals, irregular bowel movements, constant constipation, daily pain, especially during activity, pain in the navel, ribs, and caesarean section site.Patient can no longer return to work as a cleaner.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22186314
Report Number1213643-2025-00465
Device Sequence Number8691062
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)160228(10)HUVB0458
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number0010303
Device Lot NumberHUVB0458
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age41 YR
Patient SexFemale
Patient Weight46 KG